Response Feedback To promote the absorption of regular insulin one anatomic

Response feedback to promote the absorption of

This preview shows page 18 - 19 out of 19 pages.

Response Feedback : To promote the absorption of regular insulin, one anatomic area should be selected for subcutaneous injections. Serial locations within that anatomic area are then chosen to rotate the exact injection site. Injection sites should not be rotated by using different anatomic areas each day, because this would substantially change the absorption of the insulin and the patient's blood glucose levels. Using one injection site regularly may lead to lipodystrophy. Regular insulin is administered about 30 to 60 minutes before eating a meal, not after. Question 28 1 out of 1 points A nurse is caring for a patient who has been diagnosed with hypothyroidism. Levothyroxine (Synthroid) has been prescribed. Before the drug therapy is started, the nurse will assess for which of the following? Response Feedback : If the patient is taking anticoagulant drugs, there is a risk of a drug–drug interaction with levothyroxine that can result in an increased risk of bleeding. Therefore, the nurse should assess the patient's medical record and drug history. Bleeding times such as INR, PR, and PTT should be closely monitored if it is necessary for the two drugs to be given together. There is no evidence that an allergy to seafood, the patient's age, or hirsutism, which is excessive hair growth, would need to be assessed in this case. Question 29 1 out of 1 points A nurse will instruct a patient taking allopurinol to take each dose Response Feedback: The nurse should teach the patient to take each dose after a meal to decrease the potential for nausea and vomiting. Taking this medicine at night, in the morning, or before a meal would not help decrease the GI symptoms associated with this drug. Question 30 1 out of 1 points A patient with diabetes has had a cough for 1 week and has been prescribed a cough syrup (an expectorant). What special instructions
Image of page 18
should the nurse include in the patient teaching for this situation? Response Feedback : Special instructions need to be given to patients with diabetes when they are prescribed syrups. A diabetic patient needs to monitor glucose levels closely because syrups contain high levels of sugars, which can cause elevated glucose levels. Increased gastrointestinal tract infections are not directly related to diabetic patients taking cough syrups. Noting the time that a medication is taken and good hand-washing are always important, but are not specific considerations for a diabetic patient taking cough syrup. Saturday, January 7, 2017 5:47:07 PM EST
Image of page 19

You've reached the end of your free preview.

Want to read all 19 pages?

  • Summer '15
  • Blood sugar

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture